Alert archive / Kansas / Heat Advisories in 2012
Heat Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 23, 2012, 11:52 AM CDT for Ellis County, Trego County, Kansas. It took effect at Jun 23, 2012, 4:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2012, 11:52 AM CDT (16:52 UTC)
- In effect from
- Jun 23, 2012, 4:00 PM CDT
- Expired
- Jun 23, 2012, 8:05 PM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213 WWUS73 KDDC 231652 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1152 AM CDT SAT JUN 23 2012 ...STRONG WINDS WILL CONTINUE INTO THE AFTERNOON HOURS... .A DEEP SURFACE LOW PRESSURE SYSTEM CENTERED IN NORTHWEST KANSAS WILL MOVE LITTLE TODAY... AND A TIGHT PRESSURE GRADIENT ACROSS SOUTHWEST KANSAS WILL PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS INTO THE AFTERNOON HOURS. THE PRESSURE GRADIENT WILL WEAKEN SLIGHTLY THIS AFTERNOON... AND WINDS WILL DIMINISH BY MID AFTERNOON IN MOST AREAS. TEMPERATURES WILL RISE INTO THE 105 TO 110 DEGREE RANGE IN PARTS OF NORTH CENTRAL KANSAS THIS AFTERNOON. EVEN THOUGH DEWPOINT TEMPERATURES WILL DROP TO NEAR 50, HEAT INDEX VALUES WILL RISE TO AROUND 105. KSZ030-031-240100- /O.NEW.KDDC.HT.Y.0001.120623T2100Z-120624T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 1152 AM CDT SAT JUN 23 2012 ...HEAT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * HEAT INDICES...MAXIMUM VALUES AROUND 105 * IMPACTS...VERY HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL CAUSE RAPID LOSS OF FLUIDS AND INCREASE THE THREAT OF HEAT RELATED ILLNESSES. BE SURE THAT LIVESTOCK HAS ACCESS TO SHADE AND WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ045-046-063>066-075>081-085>088-232200- /O.CON.KDDC.WI.Y.0032.000000T0000Z-120623T2200Z/ NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1152 AM CDT SAT JUN 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...UNTIL 5 PM TODAY * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS...LIGHTWEIGHT LAWN FURNITURE OR OTHER MATERIALS MAY BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING CHALLENGING...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
936 WWUS73 KDDC 232157 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 457 PM CDT SAT JUN 23 2012 ...WINDS ACROSS THE PLAINS HAVE DROPPED BELOW ADVISORY CRITERIA... .A DEEP SURFACE PRESSURE GRADIENT ACROSS THE HIGH PLAINS WHICH CREATED THE STRONG SOUTHWEST WINDS THIS AFTERNOON IS BEGINNING TO WEAKEN. TEMPERATURES WILL RISE INTO THE 105 TO 110 DEGREE RANGE IN PARTS OF NORTH CENTRAL KANSAS THIS AFTERNOON. EVEN THOUGH DEWPOINT TEMPERATURES WILL DROP TO NEAR 50... HEAT INDEX VALUES WILL RISE TO AROUND 105. KSZ045-046-063>066-075>081-085>088-232300- /O.EXP.KDDC.WI.Y.0032.000000T0000Z-120623T2200Z/ NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 457 PM CDT SAT JUN 23 2012 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA ACROSS THE HIGH PLAINS, THUS THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT. $$ KSZ030-031-240100- /O.CON.KDDC.HT.Y.0001.000000T0000Z-120624T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 457 PM CDT SAT JUN 23 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDICES...MAXIMUM VALUES AROUND 105 * IMPACTS...VERY HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL CAUSE RAPID LOSS OF FLUIDS AND INCREASE THE THREAT OF HEAT RELATED ILLNESSES. BE SURE THAT LIVESTOCK HAS ACCESS TO SHADE AND WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
754 WWUS73 KDDC 240105 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 805 PM CDT SAT JUN 23 2012 ...THE HEAT INDICES FOR THE DAY HAVE DECREASED... .AS TEMPERATURES ACROSS WESTERN KANSAS CONTINUED TO SLOWLY FALL OVER THE LAST HOUR, THIS ALLOWED THE HEAT ADVISORY TO EXPIRE AT 8 PM CDT. KSZ030-031-240215- /O.CAN.KDDC.HT.Y.0001.000000T0000Z-120624T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 805 PM CDT SAT JUN 23 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT ADVISORY. AS THE NIGHT PROGRESSES, THE HEAT ADVISORY WAS ALLOWED TO EXPIRE, AS TEMPERATURES HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 23, 11:35 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 23, 11:35 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1135 AM CDT SAT JUN 23 2012 ...AVIATION SECTION UPDATED... .SYNOPSIS... ISSUED AT 1002 AM CDT SAT JUN 23 2012 SUBTROPICAL HIGH PRESSURE CENTERED OVER THE NORTHERN TEXAS PANHANDLE THIS MORNING WILL CONTINUE TO BUILD INTO SOUTHWEST KANSAS TODAY. CONVECTION HAS PERSISTED INTO THE MID MORNING HOURS IN SOUTHEAST NEBRASKA AND NORTHEAST KANSAS ALONG THE EDGE OF THE STRONG ELEVATED MIXED LAYER. AT 14Z AN OUTFLOW BOUNDARY FROM THE CONVECTIVE CLUSTER EXTENDED FROM JUST NORTH OF CNU TO A LOW PRESSURE SYSTEM NORTH OF GLD. EXTREMELY WARM AIR COVERED ALL OF WESTERN KANSAS WITH H7 TEMPERATURES OF 18C OBSERVED IN DDC AND LBF AT 12Z. THE INVERSION WITH THE ELEVATED MIXED LAYER HAS LOWERED DURING THE LAST 24 HOURS IN SOUTHWEST KANSAS, INDICATIVE OF SUBSIDENCE WITH THE INTENSIFYING SUBTROPICAL HIGH. && .UPDATE... ISSUED AT 1002 AM CDT SAT JUN 23 2012 WINDS JUST ABOVE THE SURFACE WERE NEAR 50 KNOTS ON THE DODGE CITY SOUNDING, AND DOWNWARD MOMENTUM TRANSFER WILL SUPPORT WINDS NEAR ADVISORY CRITERIA FOR A FEW HOURS THIS MORNING FROM LBL TO HYS. PRESSURES WILL FALL IN NORTH CENTRAL KANSAS THIS AFTERNOON AS THE MESOHIGH WITH THE CONVECTIVE CLUSTER IN NORTHEAST KANSAS WEAKENS, AND THE PRESSURE GRADIENT WILL WEAKEN SLIGHTLY BY EARLY AFTERNOON. WEAK WESTERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE WILL CARRY THE MID LEVEL WARM PLUME EASTWARD DURING THE DAY, AND A LOW PRESSURE TROUGH WILL EXTEND ACROSS NORTHERN KANSAS UNDER THE WARM PLUME THIS AFTERNOON. VEERED LOW LEVEL WINDS SOUTH OF THE TROUGH WILL CARRY DRY AIR INTO WEST CENTRAL AND NORTHERN KANSAS. HOTTEST TEMPERATURES TODAY WILL BE JUST SOUTH OF THE SURFACE TROUGH, AND HIGHS IN THE 105 TO 110 RANGE ARE LIKELY IN TREGO, ELLIS, LANE AND SCOTT COUNTIES. DEWPOINTS WILL BE LOW ENOUGH THAT HEAT INDEX VALUES WILL BE BELOW ACTUAL TEMPERATURES, AND A HEAT ADVISORY IS NOT PLANNED AT THIS TIME. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 112 AM CDT SAT JUN 23 2012 SHORT RANGE MODELS INDICATE THE UPPER LEVEL RIDGE REMAINING ACROSS THE WESTERN HIGH PLAINS AS IT AMPLIFIES NORTHWARD. ALONG WITH A VERY WEAK FLOW ALOFT, DRY CONDITIONS ARE LIKELY TO CONTINUE ACROSS WESTERN KANSAS THROUGH TONIGHT. TEMPERATURES WILL CONTINUE THEIR RISE TODAY REACHING ABOVE SEASONAL LEVELS BY THIS AFTERNOON. WARM ADVECTION WILL CONTINUE INTO WESTERN KANSAS AS A LEE SIDE TROUGH OF LOW PRESSURE INFLUENCES A SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW INTO THE REGION. THE NAM AND GFS SHOW H85 TEMPERATURES RANGING FROM THE MID 20S(C) ACROSS CENTRAL KANSAS TO NEAR 35C ALONG THE COLORADO BORDER. ALONG WITH MOSTLY CLEAR SKIES, LOOK FOR HIGHS UP AROUND 100F ACROSS CENTRAL KANSAS TO NEAR 105F IN SOUTHWEST KANSAS. EXPECT LOWS PRIMARILY IN THE 70S(F) TONIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 248 AM CDT SAT JUN 23 2012 STRONG UPPER LEVEL HIGH PRESSURE IS FORECAST TO BE IN PLACE OVER THE CENTRAL PART OF THE COUNTRY AT THE BEGINNING OF THE EXTENDED PERIOD ON SUNDAY. THIS HIGH PRESSURE WILL CONTINUE IN PLACE THROUGH MUCH OF THE UPCOMING WEEK. WITH A VERY WARM AND DRY AIRMASS SPREADING OUT OVER THE CENTRAL PLAINS, THE REGION WILL BAKE UNDER SUNNY SKIES AND TEMPERATURES AT OR ABOVE 100 DEGREES. THE LATEST MEDIUM RANGE MODELS ARE STILL SUGGESTING THAT A SHALLOW COLD FRONT WILL BACKDOOR INTO CENTRAL KANSAS SUNDAY NIGHT INTO MONDAY IN RESPONSE TO A STRONG UPPER DISTURBANCE MOVING THROUGH THE UPPER MIDWEST. THIS COULD KNOCK DAYTIME HIGHS BACK SOMEWHAT BUT AM STILL EXPECTING HIGH TEMPERATURES TO BE IN THE UPPER 90S ON MONDAY AROUND HAYS. THIS FRONT WILL LIFT BACK NORTHEAST OUT OF CENTRAL KANSAS ON TUESDAY SO THIS BRIEF SLIGHT COOLDOWN WILL BE SHORT LIVED. THROUGH THE MIDDLE PART OF THE WEEK, AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE PACIFIC NORTHWEST ACROSS SOUTHERN CANADA AND FLATTEN THE RIDGE OUT AND ALLOW UPPER LEVEL WESTERLY FLOW TO INCREASE SOMEWHAT OVER THE CENTRAL PART OF THE COUNTRY. THE MODELS ARE DIVERGING A BIT ON HOW FAR SOUTH THE UPPER RIDGE AXIS WILL GET SUPPRESSED WHICH WILL HAVE SOME IMPACT ON HOW FAR SOUTH A COLD FRONT WILL BE ABLE TO MOVE INTO THE HIGH PLAINS LATER IN THE WEEK. THE MODEL BLEND BRINGS INCREASING CHANCES FOR THUNDERSTORMS INTO SOUTHWEST KANSAS LATE IN THE WEEK. WILL SHOW SOME SLIGHT CHANCE POPS FOR THURSDAY NIGHT AND BEYOND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1135 AM CDT SAT JUN 23 2012 CLEAR SKIES AND SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH SOME GUSTS IN EXCESS OF 40 MPH WILL PREVAIL THROUGH MID AFTERNOON. PRESSURES WILL FALL IN EASTERN KANSAS THIS AFTERNOON, AND THE PRESSURE GRADIENT WILL WEAKEN SUFFICIENTLY TO DROP SURFACE WINDS TO 15 TO 25 MPH BY MID AFTERNOON. SKIES WILL REMAIN CLEAR TONIGHT AND SUNDAY AS SUBTROPICAL HIGH PRESSURE BUILDS OVER THE CENTRAL PLAINS. SOUTH TO SOUTHWEST SURFACE WINDS WILL DECREASE TO 10 TO 20 MPH TONIGHT AND SUNDAY. && .FIRE WEATHER... ISSUED AT 501 AM CDT SAT JUN 23 2012 WINDS ARE EXPECTED TO BECOME MORE SOUTHWESTERLY THIS AFTERNOON AS A LEE SIDE TROUGH OF LOW PRESSURE IN EASTERN COLORADO EDGES CLOSER TO THE KANSAS BORDER. WINDS WILL INCREASE UP TO 20 TO 30KT BY THIS AFTERNOON ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS AS MENTIONED IN THE SHORT TERM SECTION. ADDITIONALLY, THIS WILL BEGIN TO DRAW DRIER AIR INTO EXTREME WESTERN KANSAS HELPING TO LOWER DEWPOINTS. COMBINED WITH THE EXTREME HEATING TODAY RESULTING IN HIGHS JUST ABOVE 100F, RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL TO NEAR OR JUST BELOW 15 PERCENT ACROSS PORTIONS OF SOUTHWEST KANSAS. HOWEVER, THE FUELS STATUS REMAINS GREEN FOR ALL OF OUR COUNTIES EXCEPT FOR TREGO AND ELLIS. IT REMAINS UNCERTAIN WHETHER RELATIVE HUMIDITY LEVELS WILL FALL ENOUGH THAT FAR EAST TO WARRANT A RED FLAG WARNING, PARTICULARLY FOR THE REQUIRED THREE HOURS. WILL ADVISE THE FOLLOWING SHIFT OF THE POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... DDC 105 72 106 73 / 0 0 0 0 GCK 105 72 107 72 / 0 0 0 0 EHA 104 73 105 71 / 0 0 0 0 LBL 104 72 106 71 / 0 0 0 0 HYS 109 72 106 74 / 0 0 0 10 P28 100 73 105 74 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR KSZ045-046- 063>066-075>081-085>088. && UPDATE...RUTHI SYNOPSIS...RUTHI SHORT TERM...JJOHNSON LONG TERM...GERARD AVIATION...RUTHI FIRE WEATHER...JJOHNSON
Hazardous weather outlook, Jun 23, 10:33 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1033 AM CDT SAT JUN 23 2012 KSZ030-031-043>046-061>066-074>081-084>090-241545- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1033 AM CDT SAT JUN 23 2012 /933 AM MDT SAT JUN 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THIS MORNING FROM LIBERAL TO HAYS, BUT WINDS WILL DIMINISH TO 15 TO 25 MPH THIS AFTERNOON. TEMPERATURES WILL RISE TO NEAR 110 DEGREES IN ELLIS, TREGO, SCOTT, LANE AND NESS COUNTIES THIS AFTERNOON, AND HEAT INDEX VALUES WILL APPROACH 105. LOW RELATIVE HUMIDITIES, HOT TEMPERATURES AND GUSTY WINDS WILL FAVOR ACTIVE FIRE BEHAVIOR TODAY, AND OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS, ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:18 AM CDT | Wind Advisory | DDC | Clark, Edwards, Finney, Ford, Grant, Gray and 11 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.